MAUDE Adverse Event Report: MEDTRONIC IRELAND HARMONY DELIVERY CATHETER SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC IRELAND HARMONY DELIVERY CATHETER SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number HARMONY-DCS
Medical Device Problem Codes Difficult to Open or Close (2921); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemoptysis (1887); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id harmony-25 (serial: (b)(6)); product type: 0195-heart valves; implant date na; explant date na product id harmony-dcs (lot: 0012642959); product type: 0195-heart valves; implant date na ; explant date na product id lunderquist guidewire (lot: unknown); product type: guidewire; implant date na; explant date na product id gore dryseal sheath (lot: unknown); product type: sheath; implant date na; explant date na medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant procedure of a transcatheter bioprosthetic pulmonary valve with experienced implanters, the intent was to used right pulmonary artery (rpa) guidewire position with a non-medtronic guidewire.The delivery catheter system (dcs) was advanced and the nose cone was launched into the rpa.As the rows 1-3 were being uncovered at the roof of the bifurcation according to the pre-case planning, the guidewire "jumped" from the rpa to the left pulmonary artery (lpa).This re-oriented the valve and forced it to move lower than was planned.As result, the deployed valve, which was not yet released, was recaptured through the 26 fr 65 centimeter (cm) non-medtronic sheath.Difficulty to recapture was reported.Guidewire perforation of the distal right pulmonary artery with hemoptysis and bleeding from the endotracheal (et) tube occurred.This required cold saline irrigation, continued intubation, and admission to the pediatric cardiac intensive care unit.The hemoglobin level pre-implant measured 13.1 grams per deciliter (g/dl).The hemoglobin level post valve implant measured 10.6 g/dl.The perforation resulted in prolonged hospitalization.A new guidewire, dcs and valve were then used without issue and this different valve was successfully implanted.As reported, there was no delay in the procedure.The physician indicated that the events of valve placement, reorientation, perforation, and hemoptysis were possibly related to the dcs and causal to the implant procedure.The perforation was reported as recovered with sequelae on the same date as the implant procedure.
 
Additional Manufacturer Narrative
Updated data: b5.A second paragraph was added.H6.Eval code method was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant procedure of a transcatheter bioprosthetic pulmonary valve with experienced implanters, the intent was to used right pulmonary artery (rpa) guidewire position with a non-medtronic guidewire.The delivery catheter system (dcs) was advanced and the nose cone was launched into the rpa.As the rows 1-3 were being uncovered at the roof of the bifurcation according to the pre-case planning, the guidewire "jumped" from the rpa to the left pulmonary artery (lpa).This re-oriented the valve and forced it to move lower than was planned.As result, the deployed valve, which was not yet released, was recaptured through the 26 fr 65 centimeter (cm) non-medtronic sheath.Difficulty to recapture was reported.Guidewire perforation of the distal right pulmonary artery with hemoptysis and bleeding from the endotracheal (et) tube occurred.This required cold saline irrigation, continued intubation, and admission to the pediatric cardiac intensive care unit.The hemoglobin level pre-implant measured 13.1 grams per deciliter (g/dl).The hemoglobin level post valve implant measured 10.6 g/dl.The perforation resulted in in prolonged hospitalization.A new guidewire, dcs and valve were then used without issue and this different valve was successfully implanted.As reported, there was no delay in the procedure.The physician indicated that the events of valve placement, reorientation, perforation, and hemoptysis were possibly related to the dcs and causal to the implant procedure.The perforation was reported as recovered with sequelae on the same date as the implant procedure.Additional information was received from the physician: "the wire perforation was not a unique risk to the medtronic equipment; it's related to the positioning of the lunderquist wire.It has nothing to do with medtronic equipment.The ventricular ectopy post implant is typical of harmony valve implantations (the graft touching right ventricular outflow tract myocardium) and we have seen it before, nothing unique to this case." on the first post-operative day, premature ventricular contractions were noted.The patient was started on a beta blocker medication.
 
Additional Manufacturer Narrative
Updated data: d4 h6 - annex b, annex c.Image review analysis: unfortunately, in the images provided it was not possible to appreciate the switch or change of the wire position during the deployment described as the possible reason of the perforation.Perforation is listed as a potential complications or adverse event.Also, the instructions for use (ifu) recommend a surveillance of the wire during all time of the procedure as during the implantation the advance of the delivery catheter system (dcs) the manipulation of the wire is needed.The images provided showed 2 deployments or attempts of deployment.In the first images we were able to view the dcs forward distal movement into the rpa, (rows 1 to 5).Following by a standard deployment in a proper position.The attempted release of the wire into the lpa just showed the release until row 6 but not the recovery of the valve.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: b5.A third paragraph was added.Corrected data: d.Suspect medical device: manufacturer name and address full udi#.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant procedure of a transcatheter bioprosthetic pulmonary valve with experienced implanters, the intent was to use right pulmonary artery (rpa) guidewire position with a non-medtronic guidewire.The delivery catheter system (dcs) was advanced and the nose cone was launched into the rpa.As the rows 1-3 were being uncovered at the roof of the bifurcation according to the pre-case planning, the guidewire "jumped" from the rpa to the left pulmonary artery (lpa).This re-oriented the valve and forced it to move lower than was planned.As result, the deployed valve, which was not yet released, was recaptured through the 26 fr 65 centimeter (cm) non-medtronic sheath.Difficulty to recapture was reported.Guidewire perforation of the distal right pulmonary artery with hemoptysis and bleeding from the endotracheal (et) tube occurred.This required cold saline irrigation, continued intubation, and admission to the pediatric cardiac intensive care unit.The hemoglobin level pre-implant measured 13.1 grams per deciliter (g/dl).The hemoglobin level post valve implant measured 10.6 g/dl.The perforation resulted in in prolonged hospitalization.A new guidewire, dcs and valve were then used without issue and this different valve was successfully implanted.As reported, there was no delay in the procedure.The physician indicated that the events of valve placement, reorientation, perforation, and hemoptysis were possibly related to the dcs and causal to the implant procedure.The perforation was reported as recovered with sequelae on the same date as the implant procedure.Additional information was received from the physician: "the wire perforation was not a unique risk to the medtronic equipment; it's related to the positioning of the lunderquist wire.It has nothing to do with medtronic equipment.The ventricular ectopy post implant is typical of harmony valve implantations (the graft touching right ventricular outflow tract myocardium) and we have seen it before, nothing unique to this case." on the first post-operative day, premature ventricular contractions were noted.The patient was started on a beta blocker medication.Additional information was received to correct the previously documented narrative to note the right pulmonary artery perforation was resolved two days after onset.The ventricular premature beats was resolved approximately five months, one week after onset.

Brand Name
HARMONY DELIVERY CATHETER SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway CA
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway CA
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21969621
Report Number2025587-2025-03446
Device Sequence Number12792915
Product Code NPV
UDI-Device Identifier00763000341367
UDI-Public(01)00763000341367(17)250926(10)0012463874
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P200046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberHARMONY-DCS
Device Catalogue NumberHARMONY-DCS
Device Lot Number0012463874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/07/2025
07/24/2025
10/22/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/31/2025
07/25/2025
11/10/2025
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age14 YR
Patient SexMale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American